MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MI IN SLT 3 MO TI CU BL LT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII MI IN SLT 3 MO TI CU BL LT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71434331
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the knob on the lgn tibial cutting block left ((b)(4)) broke off and is now locked on to gii non spike-fixation rod ((b)(4)).Device broke outside and all pieces were recovered, nothing fell inside the patient.A delay of less than 30 min was reported.S&n back up device was used to complete the procedure.
 
Event or Problem Description
It was reported that during surgery the knob on the gii mi in slt 3 mo ti cu bl lt broke off and is now locked on to the rod.Device broke outside and all pieces were recovered, nothing fell inside the patient.A delay of less than 30 min was reported.S&n back up device was used to complete the procedure.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The knob on the device is fractured, and the fractured piece was returned, rendering the device inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII MI IN SLT 3 MO TI CU BL LT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10437657
Report Number1020279-2020-04136
Device Sequence Number14107936
Product Code HRY
UDI-Device Identifier03596010549815
UDI-Public03596010549815
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434331
Device Catalogue Number71441136
Device Lot Number04HM06826
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer10/06/2020
06/04/2021
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date10/08/2020
06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1